Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 86, NWS St. Louis, MO

April 19, 2025Madison County, Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2025, 5:32 AM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2025, 5:32 AM CDT (10:32 UTC)
Expired
Apr 19, 2025, 6:07 AM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS53 KLSX 191032
SVRLSX
MOC123-186-187-191115-
/O.NEW.KLSX.SV.W.0086.250419T1032Z-250419T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
532 AM CDT Sat Apr 19 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Madison County in southeastern Missouri...
  Southeastern Sainte Genevieve County in southeastern Missouri...
  Southern Saint Francois County in southeastern Missouri...

* Until 615 AM CDT.

* At 532 AM CDT, severe thunderstorms were located along a line from 
  over Roselle to 16 miles southwest of Saco, or along a line from 
  near Ironton to 31 miles south of Ironton, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Fredericktown, Iron Mountain Lake, Junction City, 
  Cobalt, Marquand, Knob Lick, Womac, Roselle, Saco, Buckhorn, 
  Coffman, Iron Mountain, Catherine Place, Mine La Motte, 
  Libertyville, Doe Run and Minnith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3764 9053 3764 9065 3773 9065 3785 8997
      3764 9015 3731 9015 3732 9055 3760 9055
      3760 9054
TIME...MOT...LOC 1032Z 269DEG 61KT 3763 9058 3739 9054 3716 9057

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
2 follow-up statements
679 
WWUS53 KLSX 191056
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
556 AM CDT Sat Apr 19 2025

MOC123-186-187-191115-
/O.CON.KLSX.SV.W.0086.000000T0000Z-250419T1115Z/
Madison MO-Sainte Genevieve MO-Saint Francois MO-
556 AM CDT Sat Apr 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT 
FOR MADISON, SOUTHEASTERN SAINTE GENEVIEVE AND SOUTHEASTERN SAINT 
FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...

At 556 AM CDT, severe thunderstorms were located along a line from 
over Womac to near Marquand, or along a line from 11 miles northeast 
of Fredericktown to 16 miles southeast of Fredericktown, moving east 
at 70 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Farmington, Fredericktown, Junction City, Cobalt, Marquand, Womac, 
  Knob Lick, Coffman, Buckhorn, Mine La Motte, Catherine Place, 
  Libertyville and Minnith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3764 9041 3777 9041 3785 8997 3779 9003
      3764 9015 3731 9015 3732 9024 3732 9038
TIME...MOT...LOC 1032Z 263DEG 61KT 3764 9068 3744 9063 3733 9064

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
492 
WWUS53 KLSX 191107
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
607 AM CDT Sat Apr 19 2025

MOC123-186-187-191117-
/O.CAN.KLSX.SV.W.0086.000000T0000Z-250419T1115Z/
Madison MO-Sainte Genevieve MO-Saint Francois MO-
607 AM CDT Sat Apr 19 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR MADISON, 
SOUTHEASTERN SAINTE GENEVIEVE AND SOUTHEASTERN SAINT FRANCOIS 
COUNTIES IN SOUTHEASTERN MISSOURI...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3764 9041 3777 9041 3785 8997 3779 9003
      3764 9015 3731 9015 3732 9024 3732 9038
TIME...MOT...LOC 1056Z 263DEG 61KT 3769 9017 3748 9012 3737 9013

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:33 AM CDT, 1 hour 59 minutes earlier. Its key messages:

  • Widespread showers and thunderstorms continue today with additional chances Sunday. Some rain may be heavy at times, resulting in ponding of flood prone areas and localized flash flooding. Locally up to 5" is possible within the Flood Watch.
  • Thunderstorms late Sunday afternoon into Sunday night could be strong to severe. There remains some uncertainty where thunderstorms will be most intense. All hazards will be possible.
  • Dry conditions start off next week with near normal temperatures (mid-60s/mid-70s) rising back above normal Tuesday. The pattern becomes active once again around midweek.
Area forecast discussion, Apr 19, 3:33 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
333 AM CDT Sat Apr 19 2025

.KEY MESSAGES...

- Widespread showers and thunderstorms continue today with
  additional chances Sunday. Some rain may be heavy at times,
  resulting in ponding of flood prone areas and localized flash
  flooding. Locally up to 5" is possible within the Flood Watch.

- Thunderstorms late Sunday afternoon into Sunday night could be
  strong to severe. There remains some uncertainty where
  thunderstorms will be most intense. All hazards will be
  possible.

- Dry conditions start off next week with near normal temperatures
  (mid-60s/mid-70s) rising back above normal Tuesday. The pattern
  becomes active once again around midweek.

&&

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 331 AM CDT Sat Apr 19 2025

The Midwest is sandwiched between ridging over the southeastern U.S.
and an amplified, positively tilted trough that extends from the
north-central Plains into the Desert Southwest. This setup sets the
stage for multiple waves of showers and thunderstorms that will
impact much of the weekend.

The leading edge of the showers and thunderstorms has moved into the
mid-Mississippi Valley this morning. Region IR satellite shows a
mass of colder cloud tops from numerous thunderstorms that extend
southwestward from southern Illinois into central Texas. As of 06z,
surface analysis depicts a cold front lined northeast to southwest,
pushing through the middle section of the forecast area. Along and
immediately ahead of the front, thunderstorms are tapping into
MUCAPE values around 1000 J/kg and 0-6 km shear of 60-70 kts per SPC
mesoanalysis. As the front continue southward early this morning, a
couple of thunderstorms may become strong to severe with damaging
wind and potentially a tornado. Hail is a lower threat at this point
considering marginal mid-level lapse rates (5.5-6C) beginning to
trail off. Thunderstorm intensity is expected to wane through the
next couple of hours as the front moves south and instability
subsides with time.

Radar mosaics show additional showers and a few embedded
thunderstorms extending from central Missouri into west-central
Illinois. This activity is post-frontal and elevated in nature.
Additionally, showers and thunderstorms lack the same support that
resides further south ahead of the front. While this activity does
not pose a severe threat, attention shifts to flooding potential as
rainfall amounts continue to add up through the event.

A train of 500 mb vort lobes are ejected out ahead of the amplified
trough and around the northwestern edge of the ridge through at
least early this afternoon. Showers and thunderstorms will continue
to drive over the region with pockets of moderate to heavy rainfall
possible. Saturation extends from the surface through 500 mb with
PWATs generally ranging from 1.3-1.5 inches early this morning.
However, the persistence of the low level jet, duration of parallel
flow in relation to the surface front and varying warm cloud depth
could pose some challenge to overall rainfall performance. While
these indicators initially support training, heavy rainfall, they
either do not persist in perfect harmony throughout the period.
There are indications there will be weakening of the low level jet.
Additionally, as the front continues southward, PWATs that are
nearly 150% of mean values (0.50") drop off slightly through the
course of the day. This suggests at least some downward trend late
tonight, providing some relief from more persistent, heavier
rainfall we are experiencing this morning through early afternoon.
As surfaces become saturated, the threat for flooding will increase
with the highest confidence in river flooding. Flash flooding, while
possible, likely remains localized with widespread rainfall totals
of 2-4" and localized amount around 5" (75th percentile) with the
highest amounts along the I-44 corridor.
.

The upper trough begin to progress eastward out of the southwestern
CONUS tonight into Sunday. Surface low pressure develops over the
southern planes and quickly deeps as it takes a turn to the
northeast. As the surface low tracks northeast from central Oklahoma
into eastern Kansas tonight, it begin to lift the stalled surface
boundary back to the north as a warm front with showers and embedded
thunderstorms. Fortunately, better instability remains further
south, keeping thunderstorms sub-severe. The main question will be
the timing with some minor differences in position and northward
speed of the front. Should the quicker solution come to fruition, we
may get into a lull ahead of the cold front from mid morning through
early afternoon, but confidence low that we have any completely rain-
free period.

A cold front that extends south of the system moves into western
Missouri Sunday afternoon. GFS seems to be the quicker outlier here
with the ECM and short range guidance further west with convective
initiation. Much of the guidance is favoring a low CAPE, high shear
environment with LREF MUCAPE means ranging 500-800 J/kg and 0-6 km
shear of around 60 knots. Latest NAM guidance is somewhat concerning
with a narrow corridor of SBCAPE climbing to around 1500 J/kg
immediately along and ahead of the cold front. There is quite a bit
of uncertainty with instability with the abundance of cloud cover
that will have to clear out to allow instability to build. Even with
lower CAPE values, 0-3 km shear of 30-35 knots, SRH approaching 250
m2/s2, and curved hodographs would suggest the potential for
embedded vorticity along a narrow like of strong to severe
thunderstorms. Mid-level lapse rates initially approach 7C where
thunderstorms initiate, supporting better potential for hail,
leaving all hazards on the table. As thunderstorms become linear
through late evening, damaging winds and tornadoes likely become the
main threat over eastern Missouri into Illinois.

Maples

&&

.LONG TERM...  (Sunday Night through Friday)
Issued at 331 AM CDT Sat Apr 19 2025

Pending the speed of Sunday's cold front, showers and thunderstorms
could linger into late Sunday east of the Mississippi River. Some of
the thunderstorms could be strong to severe, but will likely be in
their weakening phase as they push east of the region Monday
morning. Temperatures cool back to near normal (mid-60s/mid-70s)
Monday as high pressure builds in from west to east.

Quasi-zonal upper level flow starts off the week with ridging
encompassing the southeastern U.S. The ridge migrates slightly
eastward Tuesday with return flow resulting in warm air advection
and temperatures that rise back above normal as 850 mb temperatures
of 10-15C are drawn northward out of the southern Plains.

The upper level pattern remains relatively flat and void of any real
amplified systems through the remainder of the week with a couple of
quick-moving shortwaves traversing the central U.S. Active weather
could return sometime around midweek, but the exact track and the
shortwaves and corresponding surface systems is not certain and will
affect timing and rainfall potential from midweek onward.

Maples

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1259 AM CDT Sat Apr 19 2025

The front edge of showers and thunderstorms have move near or over
terminals near the top of the 06z hour. Thunderstorms near and
south of the metro terminals early this morning are running near
or just ahead of the surface cold front, while activity over
central/northeast Missouri and west-central Illinois is positioned
behind the front. Thunderstorms along the front have better
potential for intensity that could produce hail and gusty winds,
but overall, thunderstorm strength is expected to decrease over
the next couple of hours.

Showers and a few embedded thunderstorms will remain the theme
through much of the day today. A brief downtick in spread and
rainfall rates is expect later this afternoon into early this
evening. However, additional showers and thunderstorms are
expected develop to the southwest and once again track over
central Missouri and metro terminals, while KUIN remains on the
norther fringes of the shield of precipitation.

Main impacts will be from lower visibilities in/around
thunderstorms. Cloud bases vary between MVFR/VFR outside of
pockets of persistent precipitation with a gradual downward trend
to MVFR/IFR. IFR is more probable late this evening into early
Sunday, just beyond the period for 24 hour TAF sites, when a the
stationary surface boundary lifts back to the north as a warm
front.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Sunday night for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch through late Sunday night for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 19, 3:40 AM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
340 AM CDT Sat Apr 19 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-200845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
340 AM CDT Sat Apr 19 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Widespread showers and thunderstorms are expected through tonight.
Heavy rainfall with localized flash flooding is possible. A flood
watch remains in effect across much of the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rounds of showers and thunderstorms are expected Sunday.
The greatest potential of severe thunderstorms will be Sunday
afternoon into late Sunday evening, when hail, damaging winds, and
tornadoes are all possible.

Showers and thunderstorms are possible late Tuesday through
Thursday.

Locally heavy rainfall is possible Sunday. Both river flooding and
localized flash flooding will be possible. A flood watch continues
through Sunday night across much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Maples

In the hours before

Local storm report, Apr 19, 2:21 AM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
221 AM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     Tstm Wnd Dmg     1 S Freeburg            38.42N 89.91W
04/19/2025                   St. Clair          IL   Emergency Mngr

            Metal roof damage at intersection of Route
            15 and 13. Time estimated from radar.

&&

BRC
Local storm report, Apr 19, 4:13 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
413 AM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     Tstm Wnd Dmg     Salem                   38.63N 88.95W
04/19/2025                   Marion             IL   Emergency Mngr

            Numerous trees and power lines down all over
            town. Some trees blown onto homes. Time
            estimated.

&&
Local storm report, Apr 19, 4:42 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
442 AM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     Tstm Wnd Dmg     1 NW Centralia          38.53N 89.14W
04/19/2025                   Marion             IL   Emergency Mngr

            Tree limbs and powerlines down near W Kell
            and N Cherry. Time estimated by radar.

&&

Maples
Local storm report, Apr 19, 4:50 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
450 AM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     Tstm Wnd Dmg     3 NE Brubaker           38.72N 88.85W
04/19/2025                   Marion             IL   Law Enforcement

            A couple of outbuildings were destroyed
            along Kinmundy Road just south of Williams
            Road. Time estimated by radar.

&&

Maples
Local storm report, Apr 19, 4:52 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
452 AM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     Tstm Wnd Dmg     Stephen Forbes Station  38.73N 88.77W
04/19/2025                   Marion             IL   Law Enforcement

            Mutiple trees down around Forbes State Park.
            Time estimated by radar.

&&

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 12:24 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington51 min
Apr 19, 5:02 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.